This is not the most recent version of the article. View current version (15 APR 2009)

Intervention Protocol

Haloperidol for treatment of nausea and vomiting in palliative care patients

  1. Paul Perkins1,*,
  2. Saskie Dorman2

Editorial Group: Cochrane Pain, Palliative and Supportive Care Group

Published Online: 18 OCT 2006

DOI: 10.1002/14651858.CD006271


How to Cite

Perkins P, Dorman S. Haloperidol for treatment of nausea and vomiting in palliative care patients (Protocol). Cochrane Database of Systematic Reviews 2006, Issue 4. Art. No.: CD006271. DOI: 10.1002/14651858.CD006271.

Author Information

  1. 1

    Sue Ryder Care Leckhampton Court Hospice, Cheltenham, Gloucestershire, UK

  2. 2

    Poole Hospital NHS Trust, Palliative Medicine, Poole, UK

*Paul Perkins, Sue Ryder Care Leckhampton Court Hospice, Church Street, Leckhampton, Cheltenham, Gloucestershire, GL53 0QJ, UK. paul.perkins@suerydercare.org. paul.perkins@hinchingbrooke.nhs.uk.

Publication History

  1. Publication Status: Edited
  2. Published Online: 18 OCT 2006

SEARCH

This is not the most recent version of the article. View current version (15 APR 2009)

 

Abstract

  1. Top of page
  2. Abstract

This is the protocol for a review and there is no abstract. The objectives are as follows:

To evaluate the efficacy and adverse events (both minor and serious) associated with the use of haloperidol for the treatment of nausea and vomiting in palliative care patients. Possible adverse events include sedation, movement disturbance and arrhythmias. Neuroleptic malignant syndrome is a more serious but less common adverse event. This has numerous features including fever, altered consciousness and muscle rigidity and can be fatal (Susman 2001).